MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION
Model Number MC2-5070R
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for evaluation as it remains implanted.The root cause is unable to be determined at this time.If any additional information has been provided, a supplemental report will be submitted.
 
Event or Problem Description
Information was received that a rod failed to distract subsequent to the initial distraction session.No patient impact was reported but a revision surgery is anticipated.No additional information is available.
 
Additional Manufacturer Narrative
The rod was returned for visual and functional testing.Visual inspection revealed score marks from incremental distraction.X-ray images revealed no damage to the internal components and revealed the rod was partially distracted.The rod was functionally tested with the electronic remote controller (erc) and manual distractor and was able to retract and distract.The reported failure mode was unable to be confirmed as the rod was fully functional and met acceptance test specifications.A device history review (dhr) was performed on lot number: 8103102aaa and there were no deviations in the manufacturing process and the finished product met all acceptance criteria prior to shipment.
 
Event or Problem Description
No additional information was provided.

Brand Name
MAGEC SPINAL BRACING AND DISTRACTION SYSTEM
Common Device Name
GROWING ROD SYSTEM - MAGNETIC ACTUATION
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, suite 100
aliso viejo CA 92656
MDR Report Key12087612
Report Number3006179046-2021-00320
Device Sequence Number19663998
Product Code PGN
UDI-Device Identifier00887517834010
UDI-Public887517834010
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K171791
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC2-5070R
Device Lot Number8103102AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/15/2021
Supplement Date Received by Manufacturer08/18/2021
Initial Report FDA Received Date06/29/2021
Supplement Report FDA Received Date08/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1